Alert archive / Ohio / Special Weather Statements in 2016
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Oct 23, 2016, 9:53 PM EDT for Geauga County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2016, 9:53 PM EDT (01:53 UTC)
- Expired
- Oct 23, 2016, 10:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Cleveland, OH
County Geauga County, OH
The radar
The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 1.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 603 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
353
WWUS81 KCLE 240153
SPSCLE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
953 PM EDT SUN OCT 23 2016
OHZ012>014-240230-
ASHTABULA INLAND-GEAUGA-LAKE-
953 PM EDT SUN OCT 23 2016
...A STRONG THUNDERSTORM WILL AFFECT LAKE...SOUTHERN ASHTABULA AND
NORTHERN GEAUGA COUNTIES...
AT 952 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE NEAR
CHARDON...MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. MOVE INDOORS UNTIL THESE THUNDERSTORMS PASS YOUR AREA.
LOCATIONS IMPACTED INCLUDE...
PAINESVILLE...WILLOWICK...CHARDON...FAIRPORT HARBOR...MENTOR...
WILLOUGHBY...EASTLAKE...ORWELL...ANDOVER...TIMBERLAKE...WICKLIFFE...
WILLOUGHBY HILLS...MENTOR-ON-THE-LAKE...KIRTLAND...HUNTSBURG...
CLARIDON...MONTVILLE...HARTSGROVE...ROAMING SHORES AND CHERRY VALLEY.
LAT...LON 4162 8052 4150 8053 4150 8099 4159 8149
4172 8141 4175 8134
TIME...MOT...LOC 0152Z 282DEG 50KT 4163 8114
$$
CLARKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Oct 23, 9:44 PM EDT, 9 minutes earlier.
Area forecast discussion, Oct 23, 9:44 PM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 944 PM EDT Sun Oct 23 2016 .SYNOPSIS... Low pressure will track across the eastern Great Lakes tonight and move off the east coast by Monday morning. Cooler air will return on Monday as high pressure builds across eastern Canada and the eastern Great Lakes early this week. Low pressure will develop over the plains states and move to the lower Great lakes on Thursday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Thunderstorms have been developing in advance of the low pressure system moving east across the lake. Forcing for showers and thunderstorms continues to be supported by a 40 knot low level jet interacting with the elevated warm front extending across eastern Lake Erie into northwest Pennsylvania. Added a mention of thunderstorms to the forecast for the next few hours and would not be surprised to get a few reports of small hail/graupel given the low freezing levels near 7500 feet. Previous discussion... The surface low was approaching Lake Michigan and moving quickly southeast. A small area of showers has been expanding across northern lower MI and Lake Huron. The surface low is progged to track near Erie PA so the initial showers will likely be limited to NW PA. Extrapolation puts the first radar echoes into NW PA about 730 PM. Nothing happening south of the low in the warm sector and this will likely continue to be the case until the associated cold front sags across Lake Erie and picks up additional low level moisture tonight. There will likely not be any showers outside of NE OH and NW PA. 850 mb temperatures drop enough for lake effect showers after 07Z or so. It will remain relatively mild this evening although the breeze will persist. Low in the 40s later, perhaps near 50 along the Lake Erie lakeshore. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... Decent trough progged to linger over the northeast states through the first half of the week. Surface high pressure will build and drift east providing a prolonged northwest flow in the boundary layer. A weak short wave will skirt the eastern Great Lakes later Monday with perhaps another weak wave Tuesday morning. Subsidence will increase otherwise. The lake effect clouds will likely have limited production except for the Huron connection which will start out across northwest PA on Monday and may drift west a bit by Tuesday morning, perhaps into Ashtabula and Trumbull Counties. Will have a low pop chance of showers in these areas with sunnier skies by the west. It will probably end up mostly sunny across NW OH. Temperatures will be chilly with little temperature recovery Monday except across NW OH where it will be sunnier. The frost/freeze program ends Monday 10/24 so we will not issue frost advisories but there will be frost Monday night especially NW OH where it will be mostly clear and winds will lighten. Highs Tuesday may be a degree or two cooler than Monday. High clouds will begin to stream in Tuesday night as warm advection develops over the midwest. It will likely still get cold Tuesday night with lows down around freezing NE OH and NW PA. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... The models continue to show a band of warm advection moisture and possible light shra setting up over the north on wed. An upper trough and sfc low should be pushing across the area thu producing widespread rain. The wx pattern will remain active with the upper trough tending to remain over the lakes as a series of s/w's move thru the base of the trough, however from day top day there are a lot of model differences, especially on the weekend. Will keep a threat for shra in the forecast fri thru sun. Its possible thu night thru sat night that low level temps could get cold enough between 06z and 16z that some snow or graupel could try and mix in with the rain as right now we are looking for lows generally around 40, maybe some upper 30s. && .AVIATION /00Z Monday THROUGH Friday/... Low pressure over Michigan will track east across Lake Erie tonight...dragging a cold front across the forecast area. Expect showers to develop in the east this evening with the system. The system will quickly move east tomorrow morning...but scattered lake effect showers will develop late tonight in the east...as the 850mb temps dip to -3c and NW flow sets up over the lake. OUTLOOK...Areas of non vfr likely to hang on for Erie and Youngstown Tuesday in scattered lake effect rain showers. Widespread showers should develop late Wednesday into Thursday as another low pressure system tracks across Lake Erie. && .MARINE... The brief lull in sca conditions this evening will end later tonight as winds shift to nw with colder air again spreading se across the lake leading to sca conditions for about the east three fourth's of the lake. High pressure will finally move across the lake to diminish the winds on tue. Winds pick back up from the east wed into wed night as a low approaches from the west. Sca conditions may develop ahead of the low but the track of the low near the lake make the situation uncertain. The low will be weakening as it crosses the lake so may not get a strong enough west or nw wind behind the low to have sca conditions either for thu night into friday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until 10 AM EDT Tuesday for LEZ144>149. && SYNOPSIS...Kosarik NEAR TERM...KEC/Kosarik SHORT TERM...Kosarik LONG TERM...Adams AVIATION...DJB MARINE...Adams
Hazardous weather outlook, Oct 23, 4:08 AM EDT, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 408 AM EDT SUN OCT 23 2016 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-240815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 408 AM EDT SUN OCT 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 23, 9:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
953 PM EDT SUN OCT 23 2016
OHZ012>014-240230-
ASHTABULA INLAND-GEAUGA-LAKE-
953 PM EDT SUN OCT 23 2016
...A STRONG THUNDERSTORM WILL AFFECT LAKE...SOUTHERN ASHTABULA AND
NORTHERN GEAUGA COUNTIES...
AT 952 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE NEAR
CHARDON...MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. MOVE INDOORS UNTIL THESE THUNDERSTORMS PASS YOUR AREA.
LOCATIONS IMPACTED INCLUDE...
PAINESVILLE...WILLOWICK...CHARDON...FAIRPORT HARBOR...MENTOR...
WILLOUGHBY...EASTLAKE...ORWELL...ANDOVER...TIMBERLAKE...WICKLIFFE...
WILLOUGHBY HILLS...MENTOR-ON-THE-LAKE...KIRTLAND...HUNTSBURG...
CLARIDON...MONTVILLE...HARTSGROVE...ROAMING SHORES AND CHERRY VALLEY.
LAT...LON 4162 8052 4150 8053 4150 8099 4159 8149
4172 8141 4175 8134
TIME...MOT...LOC 0152Z 282DEG 50KT 4163 8114
CLARKNearby
Special Weather Statements in Ohio, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.